MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H. MULTIPLE SIZE EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL

COOK ENDOSCOPY D.A.S.H. MULTIPLE SIZE EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL
Catalog Number DASH-8.5-12-15
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the video provided in response to this report because the product said to be involved was not provided to cook for evaluation.Based off the video provided by the user, we can confirm the report.The user provided a video of the extraction balloon not deflating while in the endoscope.In the video, the user is pushing/pulling the syringe and the balloon does not deflate.The shape and location of the balloon does not show any evidence the balloon material has moved beyond the inflation skive, which would cause it not to deflate.A visual examination of the entire catheter cannot be completed as the device is still within the endoscope in the video.The proximal end of the catheter, near the handle, does exhibit some signs of damage/flattened area which would cause the balloon not to deflate.The cause of the balloon not deflating cannot be confirmed based on the review of the video.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.Our investigation based on the provided video confirmed the report, but a definitive cause for the reported observation could not be determined.Prior to distribution, all d.A.S.H.Multiple size extraction balloons are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a stone removal procedure, the physician used a cook d.A.S.H.Multiple size extraction balloon.The balloon did not deflate.The endoscope had to be removed out [of the patient] and the physician broke the balloon to take it out from the duodenoscope.

Brand Name
D.A.S.H. MULTIPLE SIZE EXTRACTION BALLOON
Common Device Name
GCA, CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6640084
Report Number1037905-2017-00388
Device Sequence Number13475699
Product Code GCA
UDI-Device Identifier00827002256200
UDI-Public(01)00827002256200(17)170921(10)W3770446
Combination Product (Y/N)N
PMA/510(K) Number
K953951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDASH-8.5-12-15
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/19/2017
Device Age8 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1